Alert archive / Iowa / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 7, NWS Quad Cities, IA

March 15, 20164 counties in Iowa; Rock Island County, Whiteside County, Illinois

NWS Quad Cities, IA issued this severe thunderstorm warning at Mar 15, 2016, 6:50 PM CDT for 4 counties in Iowa; Rock Island County, Whiteside County, Illinois. It was in force for 55 min. 12 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Mar 15, 2016, 6:50 PM CDT (23:50 UTC)
Expired
Mar 15, 2016, 7:45 PM CDT
In force
55 min
Issued by
NWS Quad Cities, IA
Area
Storm-based polygon
Hail
1.25 in
Wind
60.0 mph

Counties Cedar County, IA, Clinton County, IA, Muscatine County, IA, Scott County, IA, Rock Island County, IL, Whiteside County, IL

The radar

The Quad Cities radar (KDVN), 13 km from the middle of the area, began a volume at 23:50 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 15, 6:53 PM CDTHAIL 0.25Davenport, IA
Mar 15, 6:58 PM CDTHAIL 2Durant, IA
Mar 15, 7:00 PM CDTHAIL 0.5Davenport Municipal Air, IA
Mar 15, 7:06 PM CDTHAIL 0.5Davenport, IABROADCAST MEDIA RELAYED REPORTS OF PEA TO 0.5 INCH HAIL.
Mar 15, 7:11 PM CDTTSTM WND DMGRock Island, ILSTRAIGHT LINE WIND DAMAGE TRACK FROM IL HIGHWAY 92 AND ANDALUSIA ROAD THROUGH ROCK ISLAND...ARSENAL ISLAND INTO BETTERNDORF. END TIME ESTIMATED AROUND 725 PM BY RADAR.
Mar 15, 7:11 PM CDTHAIL 0.252 Wsw Andalusia, ILVIA SOCIAL MEDIA
Mar 15, 7:13 PM CDTTSTM WND GST 501 Sw Milan, ILPEA SIZE HAIL WAS ALSO FALLING.
Mar 15, 7:19 PM CDTTSTM WND GST 68Moline Quad-City Airpor, IL
Mar 15, 7:21 PM CDTTSTM WND GST 69Moline Quad-City Airpor, ILFROM MLI ASOS.
Mar 15, 7:29 PM CDTTORNADO1 Sw Rapids City, ILTORNADO SPOTTED SOUTH OF LE CLAIRE
Mar 15, 7:32 PM CDTHAIL 0.882 W Moline, IL
Mar 15, 7:47 PM CDTTORNADO4 Wsw Clinton, IAMOBILE HOMES BLOWN OVER.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 8 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 15, 3:31 PM CDTTornado WatchSPC7 hr

The nearest sounding before it

Davenport, (KDVN), launched 12:00Z, 11.8 hours before the alert went out and 12 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 12:00Z on 2016-03-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 12:00Z on 2016-03-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 119 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2 J/kg
Mixed-layer CIN
-270 J/kg
Mixed-layer LCL
736 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
119 m²/s²
0-3 km storm-relative helicity
196 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.2

Open this sounding in Storm Lab

The text

As transmitted.

962 
WUUS53 KDVN 152350
SVRDVN
ILC161-195-IAC031-045-139-163-160045-
/O.NEW.KDVN.SV.W.0007.160315T2350Z-160316T0045Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
650 PM CDT TUE MAR 15 2016

THE NATIONAL WEATHER SERVICE IN THE QUAD CITIES HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN ROCK ISLAND COUNTY IN NORTHWESTERN ILLINOIS...
  SOUTHWESTERN WHITESIDE COUNTY IN NORTHWESTERN ILLINOIS...
  CENTRAL CLINTON COUNTY IN EAST CENTRAL IOWA...
  SOUTHEASTERN CEDAR COUNTY IN EAST CENTRAL IOWA...
  NORTHEASTERN MUSCATINE COUNTY IN EAST CENTRAL IOWA...
  SCOTT COUNTY IN EAST CENTRAL IOWA...

* UNTIL 745 PM CDT

* AT 649 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR FAIRPORT...OR
  NEAR DURANT...MOVING NORTHEAST AT 40 MPH.

  HAZARD...60 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING...AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  DAVENPORT...MOLINE...ROCK ISLAND...BETTENDORF...CLINTON...EAST MOLINE...
  DURANT...SILVIS...ELDRIDGE...DEWITT...MILAN...CAMANCHE...LE CLAIRE...COAL
  VALLEY...WILTON...HAMPTON...PORT BYRON...WALCOTT...BLUE GRASS AND
  BUFFALO.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 INTERSTATE 74 IN IOWA BETWEEN MILE MARKERS 1 AND 5.
 INTERSTATE 80 IN IOWA BETWEEN MILE MARKERS 269 AND 306.
 INTERSTATE 80 IN ILLINOIS BETWEEN MILE MARKERS 1 AND 5.
 INTERSTATE 74 IN ILLINOIS BETWEEN MILE MARKERS 2 AND 3.
 INTERSTATE 88 BETWEEN MILE MARKERS 1 AND 3...AND BETWEEN MILE MARKERS
7 AND 16.
 INTERSTATE 280 BETWEEN MILE MARKERS 1 AND 18.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

THIS STORM IS PRODUCING LARGE HAIL. SEEK SHELTER NOW INSIDE A STURDY
STRUCTURE AND STAY AWAY FROM WINDOWS.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CDT FOR NORTHWESTERN
ILLINOIS AND EAST CENTRAL IOWA.

LAT...LON 4164 9008 4134 9069 4166 9110 4203 9069
      4203 9058
TIME...MOT...LOC 2349Z 227DEG 36KT 4152 9093 

HAIL...1.25IN
WIND...60MPH
 
$$

12
1 follow-up statement
363 
WWUS53 KDVN 160009
SVSDVN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
709 PM CDT TUE MAR 15 2016

ILC161-195-IAC031-045-139-163-160045-
/O.CON.KDVN.SV.W.0007.000000T0000Z-160316T0045Z/
ROCK ISLAND IL-WHITESIDE IL-CLINTON IA-CEDAR IA-MUSCATINE IA-
SCOTT IA-
709 PM CDT TUE MAR 15 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM CDT
FOR EASTERN ROCK ISLAND...SOUTHWESTERN WHITESIDE...CENTRAL CLINTON...
SOUTHEASTERN CEDAR...NORTHEASTERN MUSCATINE AND SCOTT COUNTIES...

AT 709 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER ROCK ISLAND...
MOVING NORTHEAST AT 45 MPH.

HAZARD...60 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
DAVENPORT...MOLINE...ROCK ISLAND...BETTENDORF...CLINTON...EAST MOLINE...
DURANT...SILVIS...ELDRIDGE...DEWITT...MILAN...CAMANCHE...LE CLAIRE...COAL
VALLEY...WILTON...HAMPTON...PORT BYRON...WALCOTT...BLUE GRASS AND BUFFALO.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 INTERSTATE 74 IN IOWA BETWEEN MILE MARKERS 1 AND 5.
 INTERSTATE 80 IN IOWA BETWEEN MILE MARKERS 269 AND 306.
 INTERSTATE 80 IN ILLINOIS BETWEEN MILE MARKERS 1 AND 5.
 INTERSTATE 74 IN ILLINOIS BETWEEN MILE MARKERS 2 AND 3.
 INTERSTATE 88 BETWEEN MILE MARKERS 1 AND 3...AND BETWEEN MILE MARKERS
7 AND 16.
 INTERSTATE 280 BETWEEN MILE MARKERS 1 AND 18.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

THIS STORM IS PRODUCING LARGE HAIL. SEEK SHELTER NOW INSIDE A STURDY
STRUCTURE AND STAY AWAY FROM WINDOWS.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CDT FOR NORTHWESTERN
ILLINOIS AND EAST CENTRAL IOWA.

LAT...LON 4164 9008 4134 9069 4166 9110 4203 9069
      4203 9058
TIME...MOT...LOC 0009Z 233DEG 39KT 4147 9058 

TORNADO...POSSIBLE
HAIL...1.25IN
WIND...60MPH
 
$$

12

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Quad Cities, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 15, 6:34 PM CDT, 16 minutes earlier.

Area forecast discussion, Mar 15, 6:34 PM CDT, 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
634 PM CDT TUE MAR 15 2016

...AVIATION UPDATE...

.SYNOPSIS...
ISSUED AT 237 PM CDT TUE MAR 15 2016

SYNOPSIS...STRONG 130 KT 300MB JET STREAK ACROSS THE CENTRAL PLAINS
INTO THE SOUTHERN MIDWEST IS CARVING OUT A DEEP NEGATIVELY TILTED
TROUGH THE CENTRAL U.S. THIS FEATURE WILL RESULT IN EXTREME UPPER
LEVEL DIVERGENCE OVER THE WESTERN GREAT LAKES/UPPER MISSISSIPPI
VALLEY REGION LATE THIS AFTN AND THIS EVENING. SFC PRESSURE WILL
FOLLOW ACCORDINGLY...RAPIDLY FALLING TO NEAR 987 MB AS THE LOW MOVES
INTO SOUTH-CENTRAL WISCONSIN. BEFORE THIS HAPPENS...WIDESPREAD
THUNDERSTORMS WILL IMPACT EASTERN IOWA/WESTERN ILLINOIS/AND NE
MISSOURI SOME OF WHICH WILL REACH SEVERE LEVELS. PLEASE READ THE
FOLLOWING SECTION FOR MORE DETAILS.

&&

.SHORT TERM...(THIS EVENING THROUGH WEDNESDAY)
ISSUED AT 237 PM CDT TUE MAR 15 2016

LATE THIS AFTERNOON AND THIS EVENING...SPC HAS AN ENHANCED RISK FOR
SEVERE STORMS FOR PARTS IOWA/ILLINOIS/AND MISSOURI

INTENSIFYING LOW PRESSURE SYSTEM TRACKING FROM NE MISSOURI THROUGH
WESTERN ILLINOIS AND ATTENDANT WARM/COLD FRONTS WILL BRING
WIDESPREAD THUNDERSTORMS TO EASTERN IOWA/WESTERN ILLINOIS/AND NE
MISSOURI.

BASED ON ENVIRONMENTAL PARAMETERS...SOME OF THE STORMS THAT FORM ARE
EXPECTED TO REACH SEVERE LEVELS....MUCAPE 1000-2000 J/KG...0-6 KM
SHEAR NEAR 55 KTS...LOCALIZED AREAS OF 0-1 KM SHEAR OVER 20 KTS AND
0-1 KM SRH OVER 200-250 M2/S2...AND SFC DEWPOINTS IN THE UPPER 50S
TO POSSIBLY LOWER 60S PRODUCING LOW LCLS. 12Z 4KM NAM 0-1 KM EHI
FIELD HIGHLIGHTS AREAS ALONG AND SOUTH OF HIGHWAY 30 FOR BEST SEVERE
POTENTIAL...WITHIN THIS AREA...THE GREATEST THREAT FOR ISOLATED
TORNADOES IS IN THE COUNTIES ALONG AND SOUTH OF I-80.

FORECAST 1-HR UPDRAFT HELICITY VALUES FROM VARIOUS HI-RES MODELS
ALSO SHOW HIGHEST TORNADO POTENTIAL OVER SE THIRD OF THE DVN CWA
ROUGHLY FROM FAIRFIELD IOWA TOWARD THE QUAD CITIES TO STERLING
ILLINOIS AND POINTS TO THE SOUTH.

TIMING...STORMS ARE FORECAST TO FORM OVER THE SOUTHWEST CWA BETWEEN
3-4 PM CDT THEN QUICKLY MOVE TOWARD THE ENE...EXITING THE EASTERN
FORECAST AREA AROUND 9-10 PM CDT.

TONIGHT...BEHIND THE COLD FRONT RAIN SHOWERS WILL HANG ON THE
LONGEST OVER THE NORTHERN CWA. THE MAIN STORY WILL BE STRONG
WESTERLY WINDS...GUSTING OVER 40 MPH BY EARLY WEDNESDAY MORNING.
WIND GUSTS WILL INCREASE AS BOUNDARY LAYER MIXING BECOMES
IMPRESSIVELY DEEP THROUGH WED MORNING INTO THE AFTN. SEE NEXT
SECTION FOR MORE DETAILS REGARDING HIGH WIND POTENTIAL OVER PORTIONS
OF THE DVN FORECAST AREA. UTTECH

.LONG TERM...(WEDNESDAY NIGHT THROUGH TUESDAY)
ISSUED AT 237 PM CDT TUE MAR 15 2016

WILL UPGRADE THE HIGH WIND WATCH TO A WARNING BUT STARTING A BIT
LATER TONIGHT TOWARD 3-4 AM FOR INITIAL ISALLOBARIC SURGE BEHIND
DEEPENING CYCLONE GENERALLY ALONG AND NORTH OF HWY 30. SOME
GRAVITY WAVE ENHANCEMENT BEHIND DEEPENING CYCLONE IN WI AS WELL.  THEN
EXPECT A RE-SURGE BY MID WED MORNING WITH DIURNAL MIXING SURGE
INTO SUCH STRONG WIND FIELDS ALOFT. THERE MAY BE SOME
DIFFERENTIAL HEATING GUST ENHANCEMENT ALONG EDGE OF WRAP-AROUND
STRATOCU AND EMBEDDED RAIN. THUS SUSTAINED 30 TO 40+ MPH AND GUSTS
TO 60 MPH LOOK ON TRACK FOR THESE AREAS...SIMILAR TO THE HIGH WIND
EVENT ABOUT A MONTH AGO. THE REST OF THE CWA WILL GO WITH A WIND
ADVISORY...HIGHER END ADVISORY AT THAT ALONG THE I80 CORRIDOR JUST
SOUTH OF THE WARNING AREA. CAN/T RULE OUT AN EXPANSION OF THE
WARNING TO THE SOUTH AFTER MID CREW ASSESSES ONE LAST RUN AND
WATCHES UPSTREAM TRENDS...OR A TIME BUMP UP IN THE NORTHWESTERN
FCST AREA. FIRE THREAT DISCUSSION BELOW.

THEN LIKE THE 12Z ECMWF WITH SUCH A DRY SUBSIDING SLOT TAKING
OVER THE AREA FOR MAINLY DRY AND CONTINUED WINDY CONDITIONS INTO
THU MORNING. SOME SPOTTY INSTABILITY RAIN SHOWERS THU AFTERNOON
POSSIBLE ESPECIALLY NORTH OF I80. IF ACTIVITY LINGERS INTO THE
EVENING LONG ENOUGH...THE RAIN MAY MIX WITH SNOW IN THE NORTH.

QUICK LOOK AT THE LONGER RANGE...COOLER REGIME INTO THE WEEKEND
WITH AN UPPER LOW DRIFTING ACRS THE AREA FOR A SCTRD COOL BASED
SHOWER CHC FRI NIGHT INTO SAT. MAY BE SOME PRECIP TYPE ISSUES
WITH THESE WITH SUCH COOL AIR ALOFT ESPECIALLY FRI NIGHT INTO SAT
MORNING...AND AGAIN SAT NIGHT.

AFTER A PASSING RIDGE WHICH WILL PROVIDE FAIR WX SUNDAY INTO
MON...GATHERING RETURN FLOW AND AN APPROACHING SYSTEM MAY BRING
THE NEXT ROUND OF UNSETTLED WEATHER A WEEK FROM NOW FOR NEXT TUE
OR INTO WED.

&&

.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z WEDNESDAY EVENING)
ISSUED AT 628 PM CDT TUE MAR 15 2016

CONDITIONS RANGE FROM VLIFR TO VFR WITH SCATTERED THUNDERSTORMS
ACROSS EASTERN IOWA AND NORTHERN ILLINOIS. VLIFR TO VFR CONDITIONS
WILL CONTINUE THROUGH 03Z/16 AS THE MAIN STORM SYSTEM MOVES
THROUGH NORTHERN ILLINOIS. AFT 03Z/16...CONDITIONS WILL SLOWLY
IMPROVE TO VFR. AFT 12Z/16 VERY STRONG GRADIENT WINDS WILL
DEVELOP WITH GUSTS TO 40 KNOTS POSSIBLE. ALTHOUGH NOT INCLUDED IN
THE 00Z TAFS...LLWS OR LOW LEVEL MECHANICAL TURBULENCE MAY BE
POSSIBLE UNTIL THE INVERSION BREAKS WEDNESDAY MORNING.

&&

.FIRE WEATHER...
ISSUED AT 237 PM CDT TUE MAR 15 2016

WITH SUCH STRONG WINDS...SEASONABLY MILD TEMPS AND PLENTY OF
DRIED VEGETATION...THE GRASSLAND FIRE DANGER INDEX/GFDI/ CLIMBS
INTO THE VERY HIGH TO EXTREME CATEGORY BY WED AFTERNOON ACRS MUCH
OF THE AREA. NORMALLY WOULD GO WITH A RED FLAG WARNING WITH SUCH
HIGH/WIDESPREAD VALUES FOR EXTREME FIRE DANGER TOMORROW...BUT THE
SAVING GRACE IS THAT RELATIVE HUMIDITY VALUES DON/T DRY OUT ENOUGH
BELOW 30 PERCENT OR INTO THE 20S FOR MORE OF AN EXPLOSIVE FIRE
THREAT. PLUS THE TERRAIN MAY BE SOAKED BY ROUNDS OF RAIN THIS
AFTERNOON AND TONIGHT. THUS THESE FACTORS MAKE FOR A LOWER CHC FOR
A FIRE TO START. BUT THE WINDS WILL HAVE SOME DRYING EFFECT...AND
IF A FIRE WAS ABLE TO GET GOING SOMEHOW...THE THREAT WOULD BE
RAPID SPREAD POTENTIAL IN HIGHER DRIED GRASSES/BRUSH. THUS FOR
NOW HAVE INCLUDED THIS FIRE SPREAD THREAT IN THE WIND HEADLINE
PRODUCTS...AS WELL AS THE HWO FOR NOW AND WILL REVISIT ON
WEDNESDAY. ..12..

&&

.HYDROLOGY...
ISSUED AT 237 PM CDT TUE MAR 15 2016

FORECAST RAINFALL IS DRIVING RISING RIVER FORECASTS OVER THE NEXT
FEW DAYS FOR SOME AREA RIVERS. RAINFALL AMOUNTS OF 0.75 TO 1.75
INCHES ARE POSSIBLE ACROSS MUCH OF THE AREA, ESPECIALLY WHERE
STRONGER THUNDERSTORMS PASS, HOWEVER THE CONFIDENCE IN THESE AMOUNTS
BEING WIDESPREAD IS NOT HIGH AT THIS TIME. THE LOWER END OF THE
WAPSIPINICON RIVER HAS THE POTENTIAL TO RISE ABOVE FLOOD STAGE,
PARTICULARLY AT THE DE WITT GAGE. ALSO, WITH HEAVIER RAINS EXPECTED
OVER WISCONSIN AND MINNESOTA CONSIDERABLE RISES ALONG THE
MISSISSIPPI RIVER ARE FORECAST AS WELL. DUE TO THE LOWER CONFIDENCE
ON THE FORECAST RAINFALL, THERE IS ALSO LOWER CONFIDENCE IN THE
FORECAST RIVER STAGE VALUES BEING REACHED, THEREFORE WILL HOLD OFF
ON ISSUING ANY WARNINGS AT THIS TIME. WHEN CONFIDENCE INCREASES ON
LOCATION AND AMOUNTS OF THE RAINFALL, THE FORECASTS AND ANY NEEDED
PRODUCTS WILL FOLLOW.

&&

.DVN WATCHES/WARNINGS/ADVISORIES...
IA...HIGH WIND WARNING FROM 4 AM TO 8 PM CDT WEDNESDAY FOR BENTON-
     BUCHANAN-CLINTON-DELAWARE-DUBUQUE-JACKSON-JONES-LINN.

     WIND ADVISORY FROM 7 AM TO 8 PM CDT WEDNESDAY FOR CEDAR-DES
     MOINES-HENRY IA-IOWA-JEFFERSON-JOHNSON-KEOKUK-LEE-LOUISA-
     MUSCATINE-SCOTT-VAN BUREN-WASHINGTON.

IL...HIGH WIND WARNING FROM 4 AM TO 8 PM CDT WEDNESDAY FOR CARROLL-JO
     DAVIESS-STEPHENSON-WHITESIDE.

     WIND ADVISORY FROM 7 AM TO 8 PM CDT WEDNESDAY FOR BUREAU-HANCOCK-
     HENDERSON-HENRY IL-MCDONOUGH-MERCER-PUTNAM-ROCK ISLAND-
     WARREN.

MO...WIND ADVISORY FROM 7 AM TO 8 PM CDT WEDNESDAY FOR CLARK-SCOTLAND.

&&

SYNOPSIS...UTTECH
SHORT TERM...UTTECH
LONG TERM...12
AVIATION...08
FIRE WEATHER...12
HYDROLOGY...BROOKS
Hazardous weather outlook, Mar 15, 3:53 PM CDT, 2 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
353 PM CDT TUE MAR 15 2016

IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007-
009-015>018-024>026-034-035-MOZ009-010-161100-
BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON-
CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON-
HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL-
WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON-
WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK-
353 PM CDT TUE MAR 15 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST
CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST
MISSOURI.

.DAY ONE...THIS AFTERNOON AND TONIGHT

STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON
FROM 3 PM TO 10 PM TONIGHT. THERE IS AN ENHANCED RISK FOR SEVERE
WEATHER ALONG AND SOUTH OF INTERSTATE 80...THE REST OF THE AREA
IS UNDER A SLIGHT RISK FOR SEVERE WEATHER. THE MAIN THREATS WILL
BE LARGE HAIL UP TO GOLF BALLS OR LARGER...ISOLATED
TORNADOES...ESPECIALLY SOUTH OF INTERSTATE 80 AND ISOLATED WIND
GUSTS AROUND 60 MPH.

VERY STRONG WINDS WILL SURGE IN FROM THE WEST LATE TONIGHT AFTER
MIDNIGHT...POSSIBLY GUSTING FROM 50 MPH UP TO 60 MPH IN AREAS
GENERALLY ALONG AND NORTH OF HIGHWAY 30. A HIGH WIND WARNING HAS
BEEN ISSUED FOR THESE AREAS FROM 4 AM CDT INTO WEDNESDAY.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

STRONG WINDS ARE LIKELY THROUGH WEDNESDAY EVENING. WEST WINDS
WILL BE SUSTAINED AT 30 TO 40 MPH WITH POTENTIAL GUSTS TO 55 TO 60
MPH...POSSIBLY HIGHER MAINLY ALONG AND NORTH OF HIGHWAY 30. HIGH
PROFILE VEHICLES WILL NEED TO USE EXTREME CAUTION ESPECIALLY ON
NORTH TO SOUTH ORIENTED ROADS. THESE DANGEROUS WINDS MAY CAUSE
PROPERTY DAMAGE AND KNOCK DOWN TREES OR BRANCHES...RESULTING IN
POWER OUTAGES. FURTHER TO THE SOUTH ACROSS THE REST OF THE OUTLOOK
AREA...A WIND ADVISORY IS IN EFFECT WEDNESDAY FOR SUSTAINED WINDS
OF 25 TO 35 MPH WITH GUSTS 45 TO 55 MPH.

ALSO ON WEDNESDAY...RELATIVELY MILD TEMPERATURES...VERY STRONG
WINDS... AND PLENTIFUL DRIED VEGETATION WILL COMBINE TO RESULT IN
A VERY HIGH THREAT OF SPREADING GRASS FIRES ON WEDNESDAY...IF A
FIRE MANAGES TO START.

THURSDAY...WEST WINDS WILL GUST TO 35 TO 40 MPH. HIGH PROFILE
VEHICLES WILL NEED TO USE EXTRA CAUTION ON NORTH TO SOUTH
ORIENTED ROADS. A HIGH GRASS FIRE DANGER MAY CONTINUE DURING THE
AFTERNOON.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE NEEDED THIS AFTERNOON AND TONIGHT...
MAINLY BETWEEN 4 PM AND 10 PM.

In the hours before

Local storm report, Mar 15, 6:40 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
640 PM CDT TUE MAR 15 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0629 PM     HAIL             BLANDINSVILLE           40.55N 90.87W
03/15/2016  E1.75 INCH       MCDONOUGH          IL   EMERGENCY MNGR

&&

DC
Local storm report, Mar 15, 6:41 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
641 PM CDT TUE MAR 15 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0635 PM     HAIL             FRUITLAND               41.35N 91.13W
03/15/2016  M1.00 INCH       MUSCATINE          IA   TRAINED SPOTTER

&&

DC
Local storm report, Mar 15, 6:42 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
642 PM CDT TUE MAR 15 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0638 PM     TORNADO          4 NNE GOOD HOPE         40.61N 90.63W
03/15/2016                   MCDONOUGH          IL   EMERGENCY MNGR

&&
Local storm report, Mar 15, 6:43 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
643 PM CDT TUE MAR 15 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0638 PM     HAIL             5 NNW NEW BOSTON        41.23N 91.05W
03/15/2016  M1.00 INCH       MERCER             IL   TRAINED SPOTTER

&&
Local storm report, Mar 15, 6:47 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
647 PM CDT TUE MAR 15 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0555 PM     HAIL             1 SSE KEOKUK            40.40N 91.40W
03/15/2016  M1.00 INCH       LEE                IA   TRAINED SPOTTER

            MOSTLY DIME AND NICKEL SIZE HAIL, WITH RARE QUARTER SIZE
            PIECES.

&&
Local storm report, Mar 15, 6:50 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
650 PM CDT TUE MAR 15 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0640 PM     HAIL             1 WNW AVON              40.67N 90.45W
03/15/2016  E1.75 INCH       WARREN             IL   TRAINED SPOTTER

0645 PM     HAIL             2 N MUSCATINE           41.45N 91.07W
03/15/2016  E1.00 INCH       MUSCATINE          IA   AMATEUR RADIO

&&

The office that day

Everything else NWS Quad Cities, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 15, 3:48 AM CDTHigh Wind WatchDVNBenton, Buchanan, Cedar, Clinton, Delaware, Dubuque and 7 more12 hr
Mar 15, 5:35 AM CDTSpecial Weather StatementDVNHenry, Jefferson, Keokuk, Van Buren, Washington55 min
Mar 15, 6:28 AM CDTSpecial Weather StatementDVNDes Moines, Henry, Lee, Louisa32 min
Mar 15, 6:56 AM CDTSpecial Weather StatementDVNDes Moines, Louisa94 min
Mar 15, 10:30 AM CDTSpecial Weather StatementDVNJackson60 min
Mar 15, 3:27 PM CDTHigh Wind WarningDVNBenton, Buchanan, Clinton, Delaware, Dubuque, Jackson and 2 more22 hr
Mar 15, 3:27 PM CDTWind AdvisoryDVNBenton, Buchanan, Cedar, Clinton, Delaware, Des Moines and 15 more29 hr
Mar 15, 5:09 PM CDTSevere Thunderstorm WarningDVNLee66 min
Mar 15, 5:27 PM CDTTornado WarningDVNLee48 min
Mar 15, 5:58 PM CDTSevere Thunderstorm WarningDVNDes Moines, Henry, Louisa, Washington47 min
Mar 15, 6:05 PM CDTTornado WarningDVNDes Moines, Lee31 min
Mar 15, 6:26 PM CDTSevere Thunderstorm WarningDVNCedar, Louisa, Muscatine49 min
Mar 15, 6:30 PM CDTSevere Thunderstorm WarningDVNClinton, Jackson45 min
Mar 15, 7:24 AM CDTSpecial Weather StatementDVNHenderson, Warren66 min
Mar 15, 12:13 PM CDTSpecial Weather StatementDVNCarroll47 min
Mar 15, 4:56 PM CDTSevere Thunderstorm WarningDVNHancock64 min
Mar 15, 6:03 PM CDTSevere Thunderstorm WarningDVNHancock, Henderson, McDonough, Warren57 min
Mar 15, 6:06 PM CDTTornado WarningDVNHancock, McDonough54 min
Mar 15, 6:29 PM CDTTornado Warning Tornado observedDVNMcDonough, Warren33 min

Nearby

Severe Thunderstorm Warnings in Iowa, 2016Severe Thunderstorm Warnings in Illinois, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.